Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 46, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 27, 2001, 6:03 PM MDT for Union County, New Mexico. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2001, 6:03 PM MDT (00:03 UTC)
- Expired
- May 27, 2001, 6:45 PM MDT
- In force
- 42 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Union County, NM
The radar
The Amarillo radar (KAMA), 215 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2008 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 2400 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
769 WUUS55 KABQ 280005 SVRABQ NMC059-280045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 603 PM MDT SUN MAY 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 645 PM MDT * AT 601 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 24 MILES NORTHWEST OF CLAYTON...OR ABOUT 19 MILES EAST OF DES MOINES...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR CLAYTON AT 645 PM MDT THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3680 10354 3664 10366 3632 10312 3653 10303
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:32 PM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 27, 3:32 PM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1030 AM MDT SUN MAY 27 2001 WATER VAPOR LOOP AND VIS IMAGERY SHOW MID AND HIGH LEVEL CLOUDS STREAMING ACROSS THE GREAT AMERICAN SOUTHWEST...WITH AN UPPER LEVEL SHORTWAVE TROUGH OFF THE BAJA COAST. THIS IS THE NEXT FEATURE TO IMPACT NEW MEXICO EARLY IN THE WEEK. FOR THE SHORT TERM WILL CONTINUE SLIGHT CHANCE POPS NORTHERN MOUNTAINS AND NORTHEAST AS THE "DIRTY" RIDGE REMAINS OVER THE STATE. ACTIVITY LEVEL IS SLIGHT LESS THAN IN PREVIOUS DAYS SO DID NOT STRAY TO FAR FROM GUIDANCE NUMBERS. AS THE NEXT UPPER LEVEL SHORTWAVE APPROACHES THE STATE THE PRESSURE GRADIENT WILL TIGHTEN WITH A CORRESPONDING INCREASE OF SOUTHWESTERLY WINDS...HAVE KEPT THE LAKE CAUTIONS FOR VARIOUS LOCATIONS AROUND THE STATE. MODELS CONTINUE TO SUGGEST A SURFACE LOW GETS ORGANIZED AND DROPS SOUTH ALONG THE TX/NM BORDER CAUSING SOME WIND SHIFT AND INCREASING LOW LEVEL MOISTURE. THIS MAY BE CONVECTIVE FEEDBACK FROM THE MODEL...BUT IT MAY ACTUALLY HAPPEN ALSO. HAVE SPLIT THE DIFFERENCE AGAIN HERE...SINCE NOCTURNAL MCS/MCC IS A DISTINCT POSSIBILITY ACROSS TX/OK PANHANDLE. POPS MAY NEED TO BE BUMPED UP IF THE MODEL SOLUTION IS CORRECT. ONCE THE 500 MB WAVE PASSES THROUGH TUESDAY/WEDNESDAY UPPER LEVEL RIDGE START TO BUILD ACROSS THE FOUR CORNERS REGION MIDWEEK INTO THE WEEKEND. WILL GO WITH DRY AND WARM WEST BY MIDWEEK...THEN DRY AND GETTING HOT TOWARD FRIDAY INTO THE WEEKEND FOR THE REMAINDER OF THE STATE. ABQ BB 060/092 056/088 057 33001 SAF BB 052/085 049/082 051 33001 TCC BB 061/093 060/088 059 33002 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:46 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 29 min |
| May 28, 3:40 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 50 min |
| May 28, 4:41 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 34 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.